Jump to content
Road bum

Chemo Question

Recommended Posts

If any of you can answer my question I would really appreciate it. My Oncologist has stopped my Taxotere infusion for what she calls a rest period. I am enjoying not having to deal with so many side effects, it feels great. 

What I want to know from some of you is how long does the chemo drug keep working after it is stopped. My Doc has not called my cancer aggressive but it grew 2.5 cm in just a little over a year. That seems pretty aggressive to me, of course it might not be to anyone else.

So, would the chemo work even a little through about a 2 month rest period?

Ron

Share this post


Link to post
Share on other sites

Ron,

My oncologist told me the chemo stays in my system for about 3 weeks to a month, depending on a lot of variables. So, if you are in a rest phase, you may have about a month of medicine on board to attack.

Good to hear from you again and keep us in the loop.

Stay the course.

Tom

Share this post


Link to post
Share on other sites

Thanks Tom. I don’t see her again for about 2 weeks and it’s been a month since my last treatment. She has already told me that we will be deciding then on our next step in this big adventure.

I just wondered about the extent of the drugs in your body and how long it would take to get them out of your system.

Thanks again and you can bet I am going to keep hanging in there.

Ron

Share this post


Link to post
Share on other sites

This has been a question I have been scared to ask.  I have 2 more treatments, and no idea of what comes after that.  And want to know don't want to know.

Share this post


Link to post
Share on other sites

Terri L,  I have been on the roller coaster for 3 yrs. After the surgery, radiation, and chemo I had NED for a little over 8 months and then it was back.

My Doc put me on another round of different chemo drugs and Keytruda even though I had no markers for it. At the end of 4 treatments with the chemo and Keytruda and then 4 treatments of Keytruda alone my tumor had tripled in size.

Needless to say I was terrified. 

Then I underwent 6 treatments of  Taxotere and steroids. The Taxotere was no fun but it did result in a .6 shrinkage in my tumor. 

I am now on a rest period because of the toxicity of the Taxotere and to give my body a chance to shake off the side effects. 

What comes next, I will find out in about two weeks. I have decided that I have spent all the time in terror that I am going to. No more laying awake all night or stressing over things. If I have questions, like you, I try to find answers. Apart from that I don’t worry very much. 

Stress is not good for any of us so try and relax, and I know that is tough to do, but try.

Don't ever be afraid to ask questions. We have all been where you are and we will try to help in any way we can. Keep us up to date.

Keep your head up and keep looking forward.

 

 

Share this post


Link to post
Share on other sites

Road bum, i understand the stress and anxiety. Sometimes the littlest thing can set me off. When it does, I turn to one of my hobbies and try to get busy. That usually helps. The delay of your medications may well be part of your initial plan of care that wasn’t discussed, or it could be due to symptoms or even more important something in your labs. I wish you well. Blessings to all

Share this post


Link to post
Share on other sites

Isabelle, I know all about handling the stress and their is no delay in my medication. This was a planned rest period from the chemo.

My initial question was about how long the chemo drugs will stay in my body. It’s been about 6 weeks since my last treatment and I am feeling a 100% better. I’ve got about another week before I see the Doc again and I’m sure she will give me more of the game plan then. 

My hobbies have kept me from going nuts. Some of them I can’t do because of the shake and neuropathy in my hands but I’ve found others that don’t require real fine motor skills so I’m doing pretty good again.

Thank you for your well wishes and I will send some right back to you.

Ron

Share this post


Link to post
Share on other sites

×
×
  • Create New...